MAUDE Adverse Event Report: ETHICON INC. PROLENE SUT 30IN(75CM) 0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUT 30IN(75CM) 0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8834H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date, the device has not been returned.If the device or further details are received, a supplemental medwatch will be received.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Is the needle piece retained in the patient? if yes, please explain.How was the needle retrieved from the patient? was there any adverse consequence associated with the patient? please provide procedure date.Please provide event date.Are unopened representative samples being returned for evaluation?.
 
Event or Problem Description
It was reported that a patient underwent a thoracic procedure on an unknown date and suture was used.During the procedure, the needle broke.There were no adverse events or patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 06/16/2020.A manufacturing record evaluation was performed for the finished device batch mph306, and no non-conformances were identified.Additional information was requested and the following was obtained: did the broken needle piece fall into the patient during the initial procedure? no.-is there any needle piece retained in the patient at the current time? no.-was an additional procedure required to remove a needle piece? no second procedure took place.- what is the date of the additional procedure? no second procedure took place.- could all needle pieces be retrieved from the patient during additional procedure? n/a, no pieces in the patient no second/ procedure took place.- are unopened representative samples being returned for evaluation? no.
 
Additional Manufacturer Narrative
(b)(4) date sent to the fda: 07/22/2020 additional information: d10, h6 additional h3 investigation summary: one open box with unopened samples of product code 8834, lot mph306 was received for analysis.The complaint sample was not returned for evaluation.During the visual inspection of samples, no defects were found on the packages.The samples were opened and the swage and attachment area were noted to be as expected; also, the tip and body of the needles were examined under magnification and no defects, damage or needle breakage were found.Besides, the samples were tested by resistance test to needle and met the requirements.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.According to the samples conditions, no performance - breakage needle was found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE SUT 30IN(75CM) 0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10093884
Report Number2210968-2020-04156
Device Sequence Number777224
Product Code GAW
UDI-Device Identifier10705031021051
UDI-Public10705031021051
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number8834H
Device Catalogue Number8834H
Device Lot NumberMPH306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2020
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer06/11/2020
07/10/2020
Initial Report FDA Received Date05/27/2020
Supplement Report FDA Received Date06/16/2020
07/22/2020
Patient Sequence Number1